Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 25, 2021Midland County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 25, 2021, 8:02 PM CDT for Midland County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2021, 8:02 PM CDT (01:02 UTC)
Expired
Jul 25, 2021, 8:45 PM CDT
In force
43 min
Issued by
NWS Midland/Odessa, TX

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:10 PM CDTTSTM WND GST 604 Nw Midland, TXNWS EMPLOYEE ESTIMATES 60 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1385 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS84 KMAF 260102
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
802 PM CDT Sun Jul 25 2021
 
TXZ050-051-061-062-260145-
Midland TX-Martin TX-Andrews TX-Ector TX-
802 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECTOR...SOUTHEASTERN
ANDREWS...NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES UNTIL
845 PM CDT...

At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Midland International Air and Space Port, or 10
miles west of Midland, moving northeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Midland, Midland International Air and Space Port and Midland
Airpark.

This includes Interstate 20 between mile markers 132 and 136.
 
LAT...LON 3194 10210 3199 10238 3219 10234 3214 10198
TIME...MOT...LOC 0102Z 205DEG 6KT 3204 10226 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:26 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 25, 6:26 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
626 PM CDT Sun Jul 25 2021

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 608 PM CDT Sun Jul 25 2021

VFR conditions will be predominant at all TAF sites during the
period. VCTS at FST and MAF should end around sunset this evening.
An isolated thunderstorm will be possible at CNM and HOB before 06Z,
but confidence is low given very isolated nature of thunderstorms so
far this afternoon. Winds will generally be light out of the south
and southeast at all terminals.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 147 PM CDT Sun Jul 25 2021

Convection from yesterday and early this morning has stabilized the
atmosphere in southeastern New Mexico and the Big Bend this
afternoon. This will delay the onset of convection from what was
seen yesterday, but scattered storms are still expected to develop
this afternoon along and west of the Pecos River. High pressure
continues to gradually build over the CWA with the resulting
increase in subsidence allowing for much fewer storms to develop
tomorrow afternoon.

Temperatures have just about leveled off for the week with highs in
the 90s to low 100s. While temperatures have warmed in the mid-
levels of the atmosphere, southeasterly flow in the lower levels is
advecting in enough cooler Gulf Of Mexico air to offset the warming
above keeping temperatures steady both today and tomorrow.

&&

.LONG TERM...
(Tuesday through  Saturday)
Issued at 147 PM CDT Sun Jul 25 2021

The medium to long range outlook will continue to be controlled by
the strength and positioning of our ridge over the western and
central US. The ridge will be undercut mid-week by a weak wave
traversing on the southern periphery of the ridge axis, leading to a
boost in the regional moisture field and ascent. This will be the
highest probability for rainfall for most of the forecast area with
the consensus remaining the I-20 corridor down to the Big Bend and
further west as the main focus for rain potential. Outside the
uptick on Wednesday, status quo for the extended with the primary
convective potential focused well west over the higher terrain areas
like the Davis and Guadalupe Mtns thanks to the surface trough
migrating well west into south-central NM and southwest AZ.
Temperatures will run warm on Tuesday with similar temps as today
and Monday. A "cooler" spell of temps will occur on Wed/Thu thanks
to increasing cloud cover and lower heights. Still peaking into the
lower-90s, however. Temperatures return to near and above normal
heading into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  98  72  96 /   0  10   0   0
Carlsbad                 71  96  70  97 /  20  10  10  10
Dryden                   71  99  73  98 /   0   0   0   0
Fort Stockton            71  98  71  98 /  10   0   0   0
Guadalupe Pass           68  89  69  90 /  20  20  10  10
Hobbs                    70  95  69  95 /  20  10  10   0
Marfa                    61  92  61  92 /  10  10  10  10
Midland Intl Airport     71  98  72  98 /  10   0   0   0
Odessa                   71  98  72  97 /  10   0   0   0
Wink                     73 100  72 100 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...10
LONG TERM....24
AVIATION...91
Hazardous weather outlook, Jul 25, 12:46 PM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1246 PM CDT Sun Jul 25 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1246 PM CDT Sun Jul 25 2021 /1146 AM MDT Sun Jul 25 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible today and this evning, mainly from the
Guadalupe to the Davis Mountains and surrounding plains. Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 25, 6:16 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
616 PM CDT Sun Jul 25 2021

TXZ050-260000-
Andrews TX-
616 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ANDREWS COUNTY UNTIL 700
PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Andrews. This storm was nearly stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Andrews, Florey and Andrews County Airport.

LAT...LON 3218 10222 3217 10270 3249 10271 3249 10222
TIME...MOT...LOC 2316Z 186DEG 0KT 3229 10259

10
Special weather statement, Jul 25, 6:19 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
619 PM CDT Sun Jul 25 2021

TXZ068-069-075-260000-
Pecos TX-Crane TX-Upton TX-
619 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS...SOUTHEASTERN
CRANE AND SOUTHWESTERN UPTON COUNTIES UNTIL 700 PM CDT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of McCamey. This storm was nearly stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
McCamey, Upton County Airport, Bakersfield, King Mountain, Girvin and
Cordona Lake.

This includes Interstate 10 between mile markers 294 and 302.

LAT...LON 3108 10211 3108 10237 3107 10233 3103 10229
      3104 10225 3103 10221 3100 10219 3101 10218
      3100 10214 3084 10221 3103 10266 3138 10255
      3123 10205
TIME...MOT...LOC 2319Z 199DEG 3KT 3116 10240

24
Special weather statement, Jul 25, 6:58 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
658 PM CDT Sun Jul 25 2021

TXZ061-068-069-260045-
Crane TX-Ector TX-Upton TX-
658 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...NORTHEASTERN
CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 745 PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crane, moving north at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Crane, King Mountain, Pleasant Farms and Crane County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3126 10224 3128 10252 3172 10252 3172 10231
TIME...MOT...LOC 2358Z 184DEG 16KT 3135 10234

91
Special weather statement, Jul 25, 7:19 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
719 PM CDT Sun Jul 25 2021

TXZ061-062-260100-
Midland TX-Ector TX-
719 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECTOR AND
NORTHWESTERN MIDLAND COUNTIES UNTIL 800 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midland International Air and Space Port, or 7 miles south of
Midland, moving northwest at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, Odessa
Schlemeyer Field, Cotton Flat, Warfield and Skywest Airport.

This includes Interstate 20 between mile markers 118 and 136.

LAT...LON 3189 10200 3173 10225 3198 10247 3207 10229
      3207 10215
TIME...MOT...LOC 0019Z 148DEG 10KT 3191 10214

24
Special weather statement, Jul 25, 7:40 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
740 PM CDT Sun Jul 25 2021

TXZ051-062-063-260130-
Midland TX-Martin TX-Glasscock TX-
740 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLASSCOCK...
NORTHEASTERN MIDLAND AND SOUTHERN MARTIN COUNTIES UNTIL 830 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stanton, or 8 miles northeast of Greenwood, moving north at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Midland, Greenwood, Stanton, Courtney, Midland Airpark and Stanton
Municipal Aiport.

This includes Interstate 20 between mile markers 140 and 160.

LAT...LON 3207 10169 3197 10210 3210 10221 3211 10221
      3223 10179
TIME...MOT...LOC 0040Z 169DEG 4KT 3213 10181

91
Special weather statement, Jul 25, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
802 PM CDT Sun Jul 25 2021

TXZ050-051-061-062-260145-
Midland TX-Martin TX-Andrews TX-Ector TX-
802 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ECTOR...SOUTHEASTERN
ANDREWS...NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES UNTIL
845 PM CDT...

At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Midland International Air and Space Port, or 10
miles west of Midland, moving northeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Midland, Midland International Air and Space Port and Midland
Airpark.

This includes Interstate 20 between mile markers 132 and 136.

LAT...LON 3194 10210 3199 10238 3219 10234 3214 10198
TIME...MOT...LOC 0102Z 205DEG 6KT 3204 10226

24

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:19 PM CDTSpecial Weather StatementMAFMidland41 min
Jul 25, 7:40 PM CDTSpecial Weather StatementMAFMartin50 min
Jul 25, 8:04 PM CDTAreal Flood AdvisoryMAFMidland3 hr
Jul 25, 8:12 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland38 min
Jul 26, 2:45 PM CDTSpecial Weather StatementMAFYoakum45 min
Jul 25, 8:21 PM CDTFlash Flood WarningMAFEddy3 hr
Jul 26, 2:14 PM CDTSpecial Weather StatementMAFLea46 min
Jul 26, 3:50 PM CDTAreal Flood AdvisoryMAFLea115 min
Jul 26, 4:12 PM CDTSpecial Weather StatementMAFEddy48 min
Jul 26, 4:19 PM CDTSpecial Weather StatementMAFLea41 min
Jul 26, 4:59 PM CDTSpecial Weather StatementMAFEddy46 min
Jul 26, 5:02 PM CDTSpecial Weather StatementMAFLea43 min
Jul 26, 5:35 PM CDTSpecial Weather StatementMAFEddy40 min
Jul 26, 6:44 PM CDTAreal Flood AdvisoryMAFEddy2 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.